NCLEX Practice Exam 39 (10 Questions)

10 Questions | Total Attempts: 1532

SettingsSettingsSettings
NCLEX Practice Exam Quizzes & Trivia

All questions are shown, but the results will only be given after you’ve finished the quiz. You are given 1 minute per question, a total of 10 minutes in this quiz.


Questions and Answers
  • 1. 
    A patient arrives at the emergency department complaining of midsternal chest pain. Which of the following nursing action should take priority?
    • A. 

      A complete history with emphasis on preceding events.

    • B. 

      An electrocardiogram.

    • C. 

      Careful assessment of vital signs.

    • D. 

      Chest exam with auscultation.

  • 2. 
    A patient has been hospitalized with pneumonia and is about to be discharged. A nurse provides discharge instructions to a patient and his family. Which misunderstanding by the family indicates the need for more detailed information?
    • A. 

      The patient may resume normal home activities as tolerated but should avoid physical exertion and get adequate rest.

    • B. 

      The patient should resume a normal diet with emphasis on nutritious. healthy foods.

    • C. 

      The patient may discontinue the prescribed course of oral antibiotics once the symptoms have completely resolved.

    • D. 

      The patient should continue use of the incentive spirometer to keep airways open and free of secretions.

  • 3. 
    • A. 

      Restrict visiting hours and ask the family to limit visitors to two at a time.

    • B. 

      Notify visitors with a sign on the door that the patient is limited to clear fluids only with no solid food allowed.

    • C. 

      If possible. keep the other bed in the room unassigned to provide privacy and comfort to the family.

    • D. 

      Contact the physician to report the unusual rituals and activities.

  • 4. 
    The charge nurse on the cardiac unit is planning assignments for the day. Which of the following is the most appropriate assignment for the float nurse that has been reassigned from labor and delivery?
    • A. 

      A one-week postoperative coronary bypass patient. who is being evaluated for placement of a pacemaker prior to discharge.

    • B. 

      A suspected myocardial infarction patient on telemetry. just admitted from the Emergency Department and scheduled for an angiogram.

    • C. 

      A patient with unstable angina being closely monitored for pain and medication titration.

    • D. 

      A postoperative valve replacement patient who was recently admitted to the unit because all surgical beds were filled.

  • 5. 
    A newly diagnosed 8-year-old child with type I diabetes mellitus and his mother are receiving diabetes education prior to discharge. The physician has prescribed Glucagon for emergency use. The mother asks the purpose of this medication. Which of the following statements by the nurse is correct?
    • A. 

      Glucagon enhances the effect of insulin in case the blood sugar remains high one hour after injection.

    • B. 

      Glucagon treats hypoglycemia resulting from insulin overdose.

    • C. 

      Glucagon treats lipoatrophy from insulin injections.

    • D. 

      Glucagon prolongs the effect of insulin. allowing fewer injections.

  • 6. 
    An infant with congestive heart failure is receiving diuretic therapy at home. Which of the following symptoms would indicate that the dosage may need to be increased?
    • A. 

      Sudden weight gain.

    • B. 

      Decreased blood pressure.

    • C. 

      Slow. shallow breathing.

    • D. 

      Bradycardia.

  • 7. 
    A patient taking Dilantin (phenytoin) for a seizure disorder is experiencing breakthrough seizures. A blood sample is taken to determine the serum drug level. Which of the following would indicate a sub-therapeutic level?
    • A. 

      15 mcg/mL.

    • B. 

      4 mcg/mL.

    • C. 

      10 mcg/dL.

    • D. 

      5 mcg/dL.

  • 8. 
    A patient arrives at the emergency department complaining of back pain. He reports taking at least 3 acetaminophen tablets every three hours for the past week without relief. Which of the following symptoms suggests acetaminophen toxicity?
    • A. 

      Tinnitus.

    • B. 

      Diarrhea.

    • C. 

      Hypertension.

    • D. 

      Hepatic damage.

  • 9. 
    A nurse is caring for a cancer patient receiving subcutaneous morphine sulfate for pain. Which of the following nursing actions is most important in the care of this patient?
    • A. 

      Monitor urine output.

    • B. 

      Monitor respiratory rate.

    • C. 

      Monitor heart rate.

    • D. 

      Monitor temperature.

  • 10. 
    A patient arrives at the emergency department with severe lower leg pain after a fall in a touch football game. Following routine triage. which of the following is the appropriate next step in assessment and treatment?
    • A. 

      Apply heat to the painful area.

    • B. 

      Apply an elastic bandage to the leg.

    • C. 

      X-ray the leg.

    • D. 

      Give pain medication.